MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY CATHETER SILICONE COATED

C.R. BARD, INC. (COVINGTON) -1018233 BARD® FOLEY CATHETER SILICONE COATED
Model Number 265718
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/16/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had an infection at the emergency room caused mold on silicone foley catheter to green color, other were yellow.The patient did not like the catheters and had problems with 2 18fr 5cc, wanted to try another supplier.It was unknown if the device caused the infection and unknown what medical intervention was provided for the infection at this time.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.It is unknown whether the device had met relevant specifications.The product was used for urological care.It was unknown whether the product had caused the reported failure.The potential root cause for this failure could be over exposure to chlorination during latex processing /over exposure to ozone resulting in product degradation/ exposure to petrolatum based products /improper storage of the product.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "burst balloon: a review of the device labeling is adequate to prevent the reported event.Do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.Premature deflation: caution: this product contains natural rubber latex which may cause allergic reactions.Pk6194321 4/03 rev.0 sterile unless package is opened or damaged.Do not use if package is opened or damaged.Warning: on catheter, do not use ointments or lubricants having a petrolatum base.They will damage latex and may cause balloon burst.Balloon burst can lead to premature deflation.Inaccurate flowrate: a review of the device labeling is adequate to prevent the reported event.Visually inspect the product for any imperfections or surface deterioration prior to use.Leak around the meatus: "visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities 3cc balloon: use 5cc sterile water 5cc balloon: use 10cc sterile water 15cc balloon: use 20cc sterile water 20cc balloon: use 25cc sterile water 30cc balloon: use 35cc sterile water 40cc balloon: use 45cc sterile water 75cc balloon: use 50cc sterile water do not exceeded recommended capacities." non deflator to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Use only gentle aspiration to encourage deflation if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact and adequately trained professional for assistance, as directed by hospital protocol"." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.

Brand Name
BARD® FOLEY CATHETER SILICONE COATED
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16277505
Report Number1018233-2023-00519
Device Sequence Number6993014
Product Code EZC
UDI-Device Identifier00801741039607
UDI-Public(01)00801741039607
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number265718
Device Catalogue Number265718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date02/01/2023
Supplement Report FDA Received Date02/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale